MAUDE Adverse Event Report: CORDIS CORPORATION AVIATOR PLUS .014 5.0X40 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION AVIATOR PLUS .014 5.0X40 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4245040W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a rupture was found on the balloon of a 5.0mm x 40mm 142cm.014¿ aviator plus percutaneous transluminal angioplasty (pta) balloon catheter during prep.Therefore, the procedure was completed with another aviator plus pta balloon.There was no reported patient injury.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device prior to use.There was no difficulty removing the product from the hoop or the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device was prepped normally (i.E.Maintain negative pressure).The target lesion was the renal artery.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a rupture was found on the balloon of a 5.0mm x 40mm 142cm.014¿ aviator plus percutaneous transluminal angioplasty (pta) balloon catheter during prep.There was no reported patient injury.The target lesion was the renal artery.The procedure was completed with another aviator plus pta balloon.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device prior to use.There was no difficulty removing the product from the hoop or the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally (i.E.Maintain negative pressure).The product was returned for analysis.One non-sterile aviator plus.014 5.0 x 40 142cm was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon appears to have been previously inflated.The unit was thoroughly inspected at naked eye and no other anomalies were observed.Per functional analysis, balloon inflation testing was performed.The balloon was inflated at 14 atm (device¿s rated burst pressure) with the inflator device, neither a leakage nor a burst was observed on the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82174526 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was not confirmed through analysis of the returned device.The exact cause of the reported event could not be determined.Analysis revealed the device passed functional analysis.The balloon inflated as intended, neither a leakage nor a burst was observed on the balloon.Based on the information available for review, procedural factors and handling of the device.According to the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 5.0X40 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10043416
Report Number9616099-2020-03693
Device Sequence Number3184335
Product Code LIT
UDI-Device Identifier20705032005842
UDI-Public20705032005842
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number4245040W
Device Catalogue Number4245040W
Device Lot Number82174526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AVIATOR PLUS PTA